Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Please help! New mom needing advice


[Ho...]

Recommended Posts

I need some advice. I was on an SSRI for 7 years and was told to cold turkey in July due to an adverse reaction after a dosage increase. Looking back, when I increased, I experienced akathisia bad. Since then, I have had withdrawal symptoms from it (insomnia, anxiety, body pain/aches, brain fog, poor concentration, irritability and unable to handle a lot of stimulation, nausea, misery). My doctor has also had me on Ativan .125mg 3 times a day. I tried to skip a dose last week and had even worse insomnia, restless legs and bad leg pain. In your opinion, should I go ahead and start slowly tapering Ativan even though I’m having some withdrawal symptoms from Celexa? I hate the thought of continuing on with Ativan and building the dependency but also don’t want to make everything worse.

 

Ativan is NOT helping withdrawal symptoms from the SSRI - if anything, possibly making it all worse 😭

 

Has anyone gone through this? Any suggestions? Please help, I have a 4 1/2 month old new baby and I can barely function. These stories are scaring me so badly.

Link to comment
Share on other sites

Sorry you are going through this, especially with the little one depending on you, SSRI withdrawal and side-effects can be nasty and are treated with benzos which themselves are very nasty. If benzo is not helping with SSRI symptoms that probably means the dose is not high enough. If you can survive antidepressant withdrawal without benzos that would be for the best. However if symptoms are so bad (I don't even want to think about akathesia) it might be prudent to switch to diazepam (in preparation for the future taper) and then updose/titrate by 1 mg per week until antidepressant withdrawal symptoms become tolerable. Note that 0.125 mg lorazepam is equivalent to 1.25 mg diazepam, which is barely over threshold dose, so no wonder it does nothing for you, though I am glad that your prescribing physician is being careful and starting you on the lowest possible dose. You could try making a switch to 2 mg diazepam three times a day instead of 0.125 mg lorazepam to see if it does anything for you.
Link to comment
Share on other sites

I need some advice. I was on an SSRI for 7 years and was told to cold turkey in July due to an adverse reaction after a dosage increase. Looking back, when I increased, I experienced akathisia bad. Since then, I have had withdrawal symptoms from it (insomnia, anxiety, body pain/aches, brain fog, poor concentration, irritability and unable to handle a lot of stimulation, nausea, misery). My doctor has also had me on Ativan .125mg 3 times a day. I tried to skip a dose last week and had even worse insomnia, restless legs and bad leg pain. In your opinion, should I go ahead and start slowly tapering Ativan even though I’m having some withdrawal symptoms from Celexa? I hate the thought of continuing on with Ativan and building the dependency but also don’t want to make everything worse.

 

Ativan is NOT helping withdrawal symptoms from the SSRI - if anything, possibly making it all worse 😭

 

Has anyone gone through this? Any suggestions? Please help, I have a 4 1/2 month old new baby and I can barely function. These stories are scaring me so badly.

 

How long have you been on Ativan? If it has been recent you may want to get off of it quickly. Also check out surviving antidepressants.com they have a page about rapid taper and cold turkey with different options based on symptoms to reinstate a tiny amount to help withdrawal.

Link to comment
Share on other sites

×
×
  • Create New...